The image size limit has been raised to 1mb! Anything larger than that should be linked to. This is a HARD limit, please do not abuse it.
Our new Indie Games subforum is now open for business in G&T. Go and check it out, you might land a code for a free game. If you're developing an indie game and want to post about it, follow these directions. If you don't, he'll break your legs! Hahaha! Seriously though.
Our rules have been updated and given their own forum. Go and look at them! They are nice, and there may be new ones that you didn't know about! Hooray for rules! Hooray for The System! Hooray for Conforming!

Loss of motivation (medical related)

GodfatherGodfather Registered User regular
edited June 2011 in Help / Advice Forum
So I made a thread about taking Lexapro a little while back, mainly discussing the problems I was having with it. I'm happy to report that most of the problems/side effects have been effectively dealt with :)

Now i've got another issue to deal with: for some reason or another, I can't seem to get myself anywhere near as motivated or determined to stick with things as I used to, and I think it's a side effect of the medicine. This anti-depressant is supposed to help with my anxiety, and after a lot of trial and error I was finally able to get it under control, but it also seems to have made me a bit lothargic and unmotivated :?

I've looked it up on the net and it seems that Lexapro (among other SSRI's) all seem to take away your vigilance as a side effect. Things that I used to worry me so much are pretty much gone, but i'm no longer on the ball about stuff and it kind of bothers me. Many things I used to be really gun-ho about, like physical fitness, learning guitar, working full-time to meet a monetary goal and etc., don't seem nearly as urgent anymore. I know it's important for me to do and i've worked very hard at it, but nowadays I have to really struggle to care at times.

I take 30 mg of Vyvanse as well, and while that used to be enough I feel like it's barely registering anymore. I used to not be able to take anymore because even something like 40 mg would skyrocket my anxiety and get me extremely agitated/frustrated. I'm wondering that since i've gotten my anxiety under contol, do you think I should increase my dosage of Vyvanse in order to maintain my determination?

Has anyone else dealt with these problems when on an anti-depressant to control anxiety?

Godfather on


  • ceresceres When the last moon is cast over the last star of morning And the future has past without even a last desperate warningRegistered User, Moderator mod
    edited June 2011
    At this juncture I'm going to strongly suggest that you stop talking to us about every little thing you think might be a side effect of your medication and instead speak with your prescribing doctor when these self-researched concerns come up. This is especially important seeing as your doctor already has you on a cocktail. It is going to be impossible for us to suss out what is a side effect of what or if this reaction is real, perceived, or within tolerance for either or both of those medications.

    If you are this concerned you really need to speak with another professional if you don't trust your prescribing doctor to work out what is a side effect and how to deal with it. Furthermore, you really should not be asking us if we think you should increase your dosage because there is no way in hell we can tell you that.

    ceres on
    And it seems like all is dying, and would leave the world to mourn
    Dear satan

This discussion has been closed.